This site is intended for Healthcare professionals only.

Montelukast linked to severe psychiatric side effects


Montelukast linked to severe psychiatric side effects

In a Pharmacology Research & Perspectives study, the asthma medication montelukast (trade name Singulair) was linked with neuropsychiatric reactions such as depression and aggression, with nightmares being especially frequent in children.

For the study, investigators examined all adverse drug reactions on montelukast in children and adults reported to the Netherlands Pharmacovigilance Center Lareb and the WHO Global database, VigiBase®, until 2016.

“Because of the high incidence of neuropsychiatric symptoms especially nightmares after using montelukast in both children and adults, the clinician should discuss the possibility of these adverse events with the patient and parents,” said Meindina Haarman, lead author of the study.

You can read the full Article by clicking on the link:

http://dx.doi.org/10.1002/prp2.341

The following two tabs change content below.
supriya kashyap

supriya kashyap

Supriya Kashyap Joined Medical Dialogue as Reporter in 2015 . she covers all the medical specialty news in different medical categories. She also covers the Medical guidelines, Medical Journals, rare medical surgeries as well as all the updates in medical filed. She is a graduate from Delhi University. She can be contacted at supriya.kashyap@medicaldialogues.in Contact no. 011-43720751
Source: EurekAlert

Share your Opinion Disclaimer

Sort by: Newest | Oldest | Most Voted